Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 35, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Sep 8, 2010, 5:16 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2010, 5:16 PM CDT (22:16 UTC)
- Expired
- Sep 8, 2010, 5:55 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 165 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
541
WFUS54 KTSA 082216
TORTSA
OKC023-127-082300-
/O.NEW.KTSA.TO.W.0035.100908T2216Z-100908T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT WED SEP 8 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 600 PM CDT
* AT 500 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES SOUTH OF GOODLAND...MOVING NORTHEAST
AT 35 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLOUDY...FORT TOWSON...GOODLAND...HUGO...MESSER...OLETA...RATTAN
AND SAWYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3389 9552 3388 9554 3393 9556 3394 9560
3432 9534 3442 9504 3425 9503 3424 9513
3416 9513 3415 9515 3394 9514 3396 9523
3390 9525 3389 9532 3386 9534 3386 9546
TIME...MOT...LOC 2217Z 221DEG 31KT 3395 9543
$$2 follow-up statements
713
WWUS54 KTSA 082227
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT WED SEP 8 2010
OKC023-127-082300-
/O.CON.KTSA.TO.W.0035.000000T0000Z-100908T2300Z/
CHOCTAW OK-PUSHMATAHA OK-
527 PM CDT WED SEP 8 2010
...TORNADO WARNING CONTINUES UNTIL 600 PM CDT FOR SOUTHERN PUSHMATAHA
AND EASTERN CHOCTAW COUNTIES...
AT 504 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED ABOUT 4 MILES
SOUTH OF HUGO...MOVING NORTHEAST AT ABOUT 25 MPH.
PERSONS NEAR AND JUST EAST OF HUGO SHOULD TAKE COVER NOW.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...APPLE...
FORT TOWSON...SWINK...RATTAN...OLETA...CORINNE...SOBOL AND CLOUDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3389 9552 3388 9554 3393 9556 3394 9560
3432 9534 3442 9504 3425 9503 3424 9513
3416 9513 3415 9515 3394 9514 3396 9523
3390 9525 3389 9532 3386 9534 3386 9546
TIME...MOT...LOC 2227Z 221DEG 31KT 3401 9536
$$190
WWUS54 KTSA 082255
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT WED SEP 8 2010
OKC023-127-082302-
/O.CAN.KTSA.TO.W.0035.000000T0000Z-100908T2300Z/
CHOCTAW OK-PUSHMATAHA OK-
555 PM CDT WED SEP 8 2010
...THE TORNADO WARNING FOR SOUTHERN PUSHMATAHA AND EASTERN CHOCTAW
COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED.
ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN SAWYER AND
MESSER...MOVING NORTHEAST AT ABOUT 25 MPH. THIS STORM IS BEING
MONITORED CLOSELY. PERSONS IN EASTERN CHOCTAW AND EASTERN PUSHMATAHA
COUNTIES SHOULD REMAIN ALERT IN CASE A WARNING IS ISSUED FOR THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 3389 9552 3388 9554 3393 9556 3394 9560
3432 9534 3442 9504 3425 9503 3424 9513
3416 9513 3415 9515 3394 9514 3396 9523
3390 9525 3389 9532 3386 9534 3386 9546
TIME...MOT...LOC 2252Z 218DEG 37KT 3409 9536
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 8, 3:57 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 8, 3:57 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT WED SEP 8 2010
.DISCUSSION...
HEAVY RAIN POTENTIAL IS EXPECTED TO INCREASE THIS EVENING AND
CONTINUE OVERNIGHT...WITH EXCESSIVE RAINFALL LIKELY WITHIN THE
CURRENT FLASH FLOOD WATCH AREA. PLACEMENT OF THE HEAVIEST RAINFALL
AXIS HAS BEEN COMPLICATED BY A RECENT MODEL BIAS OF NOT BEING FAR
ENOUGH EASTWARD WITH THE ONGOING RAINS OVER SE OK INTO EASTERN
TEXAS. THAT SAID...THE FAVORED CONCEPTUAL MODEL OF LOCATING THE
HEAVIER OVERNIGHT RAIN AMOUNTS NEARER THE CIRCULATION CENTER WAS
WEIGHED HEAVILY FOR THE FORECAST AMOUNTS. THIS ALSO SIDES TOWARD
NUMEROUS MODEL SOLUTIONS OF DISTRIBUTING WIDESPREAD 2 TO 4 INCH
RAINFALL AMOUNTS ALONG AND NORTH OF INTERSTATE 44 OVERNIGHT
THROUGH EARLY THURSDAY. SATELLITE DERIVED PRECIPITABLE WATER
VALUES REMAIN OVER 2.5 INCHES EAST OF THE CIRCULATION...AND THIS
TYPE OF MOISTURE OFTEN IS UNDER-APPRECIATED IN MODEL QPF SOLUTIONS
THUS ISOLATED STORM TOTAL RAINFALL AMOUNTS MAY APPROACH 10 INCHES
ASSUMING THE RAINS DO CONSOLIDATE OVERNIGHT ACROSS NE OKLAHOMA.
THIS AMOUNT OF RAIN WILL OBVIOUSLY CAUSE PROBLEMS DESPITE THE
SYSTEM ACCELERATING AWAY FROM THE REGION BY EARLY THURSDAY. THE
CURRENT FLASH FLOOD WATCH IS IN LINE WITH LATEST REASONING AND
ONLY EXPANDED SLIGHTLY TO INCLUDE DELAWARE COUNTY.
AN ADDITIONAL NEAR TERM HAZARD WILL BE THE TORNADIC POTENTIAL
ESPECIALLY OVER SE OKLAHOMA AS THE STRONGER CONVECTIVE CELLS OVER
E TEXAS LIFT NORTHWARD. WIND FIELDS REMAIN FAVORABLE IN THE E-NE
QUADRANT OF THE CIRCULATION CENTER...WITH RECENT TORNADO WARNINGS
OVER FAR SW ARKANSAS SUPPORTING LOCAL MODEL SOLUTIONS OF THIS
POTENTIAL.
RAIN IS EXPECTED TO END FROM WEST TO EAST AFTER SUNRISE ON
THURSDAY...WITH WARM AND HUMID CONDITIONS RETURNING FOR LATE WEEK.
FORECAST DEWPOINTS WERE ADJUSTED UPWARD THROUGH MUCH OF THE
FORECAST GIVEN THE EXPECTED RAINS...WITH FORECAST HEAT INDICES
APPROACHING 100 DEGREES ON FRIDAY AHEAD OF THE NEXT COLD FRONT.
THE WEEKEND FRONT APPEARS TO MAKE A SLOW PROGRESSION SOUTHWARD
THROUGH THE FORECAST AREA OVER THE WEEKEND WITH AN ASSOCIATED
CHANCE OF SHOWERS AND THUNDERSTORMS. THE REMNANT FRONTAL ZONE
LOOKS TO REMAIN IN OR NEAR THE FORECAST AREA THROUGH MUCH OF NEXT
WEEK...WITH THE NEXT STRONGER FRONTAL SURGE ARRIVING TOWARD THE
END OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 84 74 91 / 100 70 10 10
FSM 71 86 74 91 / 100 80 20 10
MLC 74 86 76 91 / 100 50 10 10
BVO 72 84 71 90 / 100 60 10 10
FYV 73 82 72 88 / 100 90 20 10
BYV 68 79 71 88 / 100 90 20 10
MKO 72 84 74 90 / 100 80 10 10
MIO 71 81 72 89 / 100 90 20 10
F10 74 86 75 90 / 100 60 10 10
HHW 74 87 76 92 / 100 40 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL NOON THURSDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ073.
AR...NONE.
&&
LONG TERM....07Hazardous weather outlook, Sep 8, 5:11 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 PM CDT WED SEP 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 511 PM CDT WED SEP 8 2010 ...SIGNIFICANT FLOODING POSSIBLE THIS EVENING INTO THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...GENERALLY ALONG AND NORTHWEST OF I 44. HEAVY RAIN. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET..ONGOING. AREA AT GREATEST RISK...GENERALLY ALONG AND NORTHWEST OF I 44.. DISCUSSION... A LARGE AREA OF MODERATE RAINFALL WILL CONTINUE EAST AND NORTHEAST OF THE CENTER OF THE TROPICAL CIRCULATION LEFT OVER FROM HERMINE. THIS INCLUDES ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. BANDS OF STRONGER STORMS WILL CONTINUE TO DEVELOP AND ROTATE ACROSS THE AREA OVERNIGHT TONIGHT. THESE BANDS WILL PRESENT THE POSSIBILITY FOR BRIEF TROPICAL-TYPE TORNADOES... WHICH MAY OCCUR EVEN WITHOUT THE PRESENCE OF LIGHTNING. THE MAIN THREAT OVERNIGHT WILL BE FROM PROLONGED HEAVY RAINFALL... WITH RATES UP TO ONE AND A HALF INCHES PER HOUR IN THE HEAVIER BANDS. WITH SOME TRAINING OF HEAVY RAINFALL BANDS... WIDESPREAD FLOODING WILL BE POSSIBLE THROUGH TOMORROW. SOME AREAS... PARTICULARLY NORTHWEST OF INTERSTATE 44 COULD SEE STORM TOTALS POSSIBLY APPROACHING 10 INCHES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... BANDS OF MODERATE TO HEAVY RAIN WILL LIKELY BE ONGOING ACROSS NORTHEAST OKLAHOMA THURSDAY MORNING. THE HEAVY RAIN WILL BEGIN TO TAPER OFF BY THURSDAY AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES INTO MISSOURI. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE INTO SATURDAY AS A WEAK COLD FRONT MOVES INTO FAR NORTHEAST OKLAHOMA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR THE POTENTIAL FOR SIGNIFICANT FLOODING INTO THURSDAY ACROSS THE WATCH AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 8, 5:12 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED SEP 8 2010
OKZ053-082245-
CHOCTAW OK-
512 PM CDT WED SEP 8 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 509 PM CDT...A PAIR OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF ORD TO 19 MILES SOUTH OF
ORD...MOVING NORTHEAST AT 25 MPH. EACH OF THESE STORMS SHOW SIGNS OF
WEAK ROTATION. A TORNADO WARNING HAS BEEN ISSUED IN NORTH TEXAS ON
THESE STORMS.
PERSONS IN EASTERN CHOCTAW COUNTY SHOULD REMAIN ALERT FOR A POSSIBLE
TORNADO WARNING.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...HUGO...GOODLAND...SAWYER...FORT TOWSON AND MESSER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3388 9547 3388 9550 3389 9552 3388 9554
3393 9556 3394 9560 3416 9556 3415 9515
3395 9515 3396 9523 3389 9526 3389 9532
3386 9534 3386 9546
TIME...MOT...LOC 2209Z 207DEG 23KT 3395 9553 3376 9541The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:18 AM CDT | River Flood Watch | TSA | Washington | 19 hr |
| Sep 8, 9:18 AM CDT | River Flood Watch | TSA | Rogers, Tulsa | 19 hr |
| Sep 8, 9:28 AM CDT | River Flood Watch | TSA | Tulsa | 19 hr |
| Sep 8, 9:28 AM CDT | River Flood Watch | TSA | Osage | 19 hr |
| Sep 8, 9:28 AM CDT | River Flood Watch | TSA | Osage, Tulsa | 19 hr |
| Sep 8, 9:31 AM CDT | River Flood Watch | TSA | Creek | 19 hr |
| Sep 8, 5:12 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Sep 8, 6:02 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
Nearby
Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.